Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 5, 2001

Daily Care

Question from Boston, Kentucky, USA:

My 24 year old son, who has had type 1 diabetes since age four, is having trouble with his blood sugar at work and they want to fire him so he stopped taking his shot at night. However, he is still running low, and I can't figure it out. Is it possible that he is now making insulin again after all these years?

Answer:

It is doubtful that your son is making additional insulin over this time. Rather, he is probably having an extended effect of one of the insulins he is taking. Whether this could be from a change in kidney function, antibody formation, or timing of his injections, I cannot tell. He needs to see his physician so that these things can be addressed and a plan of action put together to avoid the low sugars.

JTL